Q:

What sinus medications cause dizziness?

A:

Quick Answer

The decongestants Sudafed, Actifed and Advil can cause dizziness, explains WebMD. Antibiotics, including aminoglycosides, glycopeptides, sulfonamides and metronidazole, can also cause it, notes Drugs.com. Decongestants are common over-the-counter treatments for sinus problems, while antibiotics are useful for treating sinus infections.

Continue Reading
What sinus medications cause dizziness?
Credit: art-of-photo iStock/Getty Images Plus Getty Images

Full Answer

Antibiotics, used in the treatment of bacterial infections, are among the most common prescription drugs, according to Drugs.com. They are often prescribed as sinus medication when bacteria have infected the sinuses. Side effects of antibiotics vary, but some do cause dizziness. A study conducted in 2008 suggests that 140,000 emergency room visits each year are attributable to side effects of antibiotics, with children under one year old being the most common sufferers. The majority of these side effects involved allergies.

Decongestants are common over-the-counter medications that relieve the symptoms of cold, flu, allergy and sinusitis, explains WebMD. Decongestants ease congestion in the nose and ears. They are often combined with antihistamines to alleviate sore throat, runny nose and sneezing. These medicines relieve symptoms but do not cure the underlying illness. Other common side effects of decongestants include drowsiness, headache and dry mouth. Antihistamines are also known to cause drowsiness, and they can cause dry mouth and a loss of appetite.

Learn more about Medications & Vitamins

Related Questions

Explore